Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Dizziness, sound in ears, have sarcoidosis. Patches on face. Taking Venlafaxine and Diazepam. Help

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 660 Questions
I am having severe dizzy spells and have fallen over because of it, I have felt faint but not all the time like the dizziness. I have a whooshing sound in my ears I cannot make out if the sound is on both sounds as when I get it it feels like a complete wave overr me making the dizziness worse. I have a few health conditions spinctre of odi dysfunction ( type 1) which is being treated. I also have sarcoidosis which is also being monitored and is only present in my lungs. I have had an MRI and lumbar puncture by neurology to check sarcoidosis was not present elsewhere. I am unsteady and walk with an aid, I also see the chronic pain team near me. I am awaiting to see my Dr on Tuesday as I have either very white patches that have developed quite quickly on my face or abnormally dark patches on my face not sure, white very prominent under my eyes ( people think I have been wearing sunglasses, which I have not). I take regular medicines for pain I take venlafaxine, diazapam, paracetamol, diclofenac only when needed, codeine only when needed, thyroxin for under active thyroid and anti-sickness tablet, please help
Posted Sat, 15 Sep 2012 in Ear, Nose and Throat Problems
Answered by Dr. Arnab Maji 2 hours later
Thanks for your query.

See dizziness in your situation as described by you may be because of neuraosarcoidosis and medications used by you.

You have told that your neurologist had done MRI and lumbar puncture and excluded possibility of neurosarcoidosis.

Medications used by you can lead to such dizziness specially venlafaxine. Venlafaxine is an antidepressant of SNRI group which can cause such dizziness. So i will suggest to stop venlafaxine and diazepam for some days and look for the improvement. You need to consult your doctor for this and follow his advice. If stoppage of velnafaxine and diazepam do not improve your dizziness then we have to think otherwise.

In that case you need to consult an ENT specialist because ENT causes frequently lead to such dizziness. So do consult an ENT specialist and get examined properly by some physical tests like Romberg test, calorie test etc.

If you want to know further please write back to me.

God bless you.

Dr. Arnab Maji
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor